Alert archive / South Dakota / High Wind Watches in 2011

High Wind Watch 1, NWS Aberdeen, SD

February 12, 201123 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this high wind watch at Feb 12, 2011, 12:07 PM CST for 23 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 13, 2011, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2011, 12:07 PM CST (18:07 UTC)
In effect from
Feb 13, 2011, 9:00 AM CST
Expired
Feb 13, 2011, 4:01 AM CST
In force
Issued by
NWS Aberdeen, SD
All 25 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 37 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 6.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WWUS73 KABR 121807
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1207 PM CST SAT FEB 12 2011

...POTENTIALLY STRONG AND DAMAGING WINDS BY EARLY SUNDAY
AFTERNOON...

.CONDITIONS APPEAR TO BE SETTING UP ON SUNDAY FOR SOME STRONG
NORTHWEST WINDS DURING THE DAY ON SUNDAY. AT THE VERY
LEAST...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH APPEAR
ACHIEVABLE. HOWEVER...THERE ARE SOME INDICATIONS THAT SUSTAINED
WINDS ON SUNDAY COULD PERSIST AS HIGH AS 40 TO 45 MPH WITH GUSTS
TO 60 MPH IN THE LATE AFTERNOON AND EVENING HOURS.

MNZ039-046-SDZ003>011-015>023-034>037-051-130600-
/O.NEW.KABR.HW.A.0001.110213T1500Z-110214T0300Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON
1207 PM CST SAT FEB 12 2011 /1107 AM MST SAT FEB 12 2011/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* BY LATE SUNDAY MORNING NORTHWEST WINDS COULD BEGIN TO INCREASE
  SUBSTANTIALLY FROM BREEZY TO EXTREMELY WINDY...PERSISTING WELL
  INTO THE EVENING.

* BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
  COULD INCREASE TO AS HIGH AS 35 TO 45 MPH WITH GUSTS TO 60 MPH
  BY MID DAY ON SUNDAY.

* IF WINDS THAT STRONG ARE ACHIEVED ON SUNDAY...TRAVEL WILL BECOME
  TREACHEROUS FOR HIGH PROFILE VEHICLES. WHEN WIND SPEEDS BECOME
  THAT STRONG...POTENTIAL DAMAGE TO STRUCTURES BECOMES A CONCERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DORN/TDK
3 follow-up statements
766 
WWUS73 KABR 122142
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
342 PM CST SAT FEB 12 2011

...POTENTIALLY STRONG AND DAMAGING WINDS BY EARLY SUNDAY
AFTERNOON...

.CONDITIONS APPEAR TO BE SETTING UP ON SUNDAY WHICH SUPPORT SOME
STRONG NORTHWEST WINDS. AT THE VERY LEAST... SUSTAINED WINDS OF
30 MPH WITH GUSTS TO 50 MPH APPEAR ACHIEVABLE. HOWEVER...THERE ARE
SOME INDICATIONS THAT SUSTAINED WINDS ON SUNDAY COULD PERSIST AS
HIGH AS 40 TO 45 MPH WITH GUSTS TO 60 MPH IN THE LATE AFTERNOON
AND EVENING HOURS.

MNZ039-046-SDZ003>011-015>023-034>037-051-130545-
/O.CON.KABR.HW.A.0001.110213T1500Z-110214T0300Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON
342 PM CST SAT FEB 12 2011 /242 PM MST SAT FEB 12 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* BY LATE SUNDAY MORNING NORTHWEST WINDS COULD BEGIN TO INCREASE 
  SUBSTANTIALLY FROM BREEZY TO EXTREMELY WINDY...PERSISTING WELL 
  INTO THE EVENING. 

* BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH 
  COULD INCREASE TO AS HIGH AS 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  BY MID DAY ON SUNDAY. 

* IF WINDS THAT STRONG ARE ACHIEVED ON SUNDAY...TRAVEL WILL 
  BECOME TREACHEROUS FOR HIGH PROFILE VEHICLES. WHEN WIND SPEEDS 
  BECOME THAT STRONG...POTENTIAL DAMAGE TO STRUCTURES BECOMES A 
  CONCERN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DORN
655 
WWUS73 KABR 130438
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1038 PM CST SAT FEB 12 2011

...POTENTIALLY STRONG AND DAMAGING WINDS BY EARLY SUNDAY
AFTERNOON...

.CONDITIONS APPEAR TO BE SETTING UP ON SUNDAY WHICH SUPPORT SOME
STRONG NORTHWEST WINDS. AT THE VERY LEAST... SUSTAINED WINDS OF
30 MPH WITH GUSTS TO 50 MPH APPEAR ACHIEVABLE. HOWEVER...THERE
ARE SOME INDICATIONS THAT SUSTAINED WINDS ON SUNDAY COULD PERSIST
AS HIGH AS 40 TO 45 MPH WITH GUSTS TO 60 MPH IN THE LATE
AFTERNOON AND EVENING HOURS.

MNZ039-046-SDZ003>011-015>023-034>037-051-131245-
/O.CON.KABR.HW.A.0001.110213T1500Z-110214T0300Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON
1038 PM CST SAT FEB 12 2011 /938 PM MST SAT FEB 12 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
SUNDAY THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
SUNDAY THROUGH SUNDAY EVENING. 

* BY LATE SUNDAY MORNING NORTHWEST WINDS COULD BEGIN TO INCREASE 
  SUBSTANTIALLY FROM BREEZY TO EXTREMELY WINDY...PERSISTING WELL 
  INTO THE EVENING. 

* BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
  COULD INCREASE TO AS HIGH AS 30 TO 40 MPH WITH GUSTS TO 50 MPH
  BY MID DAY ON SUNDAY.

* IF WINDS THAT STRONG ARE ACHIEVED ON SUNDAY...TRAVEL WILL 
  BECOME TREACHEROUS FOR HIGH PROFILE VEHICLES. WHEN WIND SPEEDS 
  BECOME THAT STRONG...POTENTIAL DAMAGE TO STRUCTURES BECOMES A 
  CONCERN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PARKIN
389 
WWUS73 KABR 131001
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
401 AM CST SUN FEB 13 2011

...VERY STRONG WINDS LATE THIS AFTERNOON AND EVENING...

.THE PRESSURE GRADIENT BETWEEN A POTENT LOW PRESSURE SYSTEM
PASSING TO THE NORTH OF THE REGION AND A SURFACE HIGH PRESSURE
OVER THE CENTRAL ROCKIES WILL CREATE VERY STRONG WINDS OVER THE
REGION LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS.

SDZ003>005-009-010-015>017-034-036-037-131815-
/O.UPG.KABR.HW.A.0001.110213T1500Z-110214T0300Z/
/O.NEW.KABR.HW.W.0001.110213T1800Z-110214T0300Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
SULLY-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
ONIDA...HIGHMORE...MILLER
401 AM CST SUN FEB 13 2011 /301 AM MST SUN FEB 13 2011/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
9 PM CST /8 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
9 PM CST /8 PM MST/ THIS EVENING. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

* STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE
  AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. 

* WEST TO NORTHWEST WINDS WILL INCREASE DURING THE AFTERNOON TO 25
  TO 35 MPH WITH GUSTS AROUND 50 MPH. THERE WILL BE A WINDOW OF
  STRONGER WIND GUSTS AFTER 3 PM CDT /2 PM MDT/ WHERE GUSTS MAY
  APPROACH 55 MPH OR GREATER WITH SUSTAINED SPEEDS FROM 35 TO 40
  MPH.

* TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE
  VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS
  EXCEED 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-131815-
/O.UPG.KABR.HW.A.0001.110213T1500Z-110214T0300Z/
/O.NEW.KABR.HW.W.0001.110213T1800Z-110214T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
401 AM CST SUN FEB 13 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG WINDS WILL DEVELOP ACROSS NORTHEASTERN SOUTH DAKOTA AND
  WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND LAST THROUGH THE
  EVENING HOURS.

* WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP BY LATE
  AFTERNOON...WITH GUSTS AROUND 45 MPH. THERE WILL BE A WINDOW OF
  STRONGER WINDS FROM ABOUT 5 PM CDT TO 10 PM CDT WHERE WIND GUSTS
  FROM 55 TO 60 MPH ARE POSSIBLE. SUSTAINED WINDS SPEEDS WILL ALSO
  INCREASE TO 35 TO 40 MPH. THE STRONGEST OF THE WINDS ARE LIKELY
  IN THE HIGHER ELEVATIONS ACROSS NORTHEAST SOUTH DAKOTA AND ON
  THE LEE SIDE OF THE SISSETON HILLS AREA.
 
* TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE
  VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS
  EXCEED 55 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ035-051-131815-
/O.UPG.KABR.HW.A.0001.110213T1500Z-110214T0300Z/
/O.NEW.KABR.WI.Y.0002.110213T1800Z-110214T0300Z/
HUGHES-BUFFALO-
INCLUDING THE CITIES OF...PIERRE...FORT THOMPSON
401 AM CST SUN FEB 13 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE
  AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING.

* WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP DURING
  THE AFTERNOON...WITH GUSTS AROUND 45 MPH. 

* TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ033-045-048-131815-
/O.NEW.KABR.WI.Y.0002.110213T1800Z-110214T0300Z/
STANLEY-JONES-LYMAN-
INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO
401 AM CST SUN FEB 13 2011 /301 AM MST SUN FEB 13 2011/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
9 PM CST /8 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
9 PM CST /8 PM MST/ THIS EVENING. 

* STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE
  AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING.

* WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP DURING
  THE AFTERNOON...WITH GUSTS AROUND 45 MPH.

* TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Feb 12, 2:58 AM CST, 9 hours 9 minutes earlier.

Area forecast discussion, Feb 12, 2:58 AM CST, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
258 AM CST SAT FEB 12 2011

.SHORT TERM...TODAY THROUGH MONDAY.
MAIN FCST CHALLENGE FACING THE NEAR TERM REVOLVES AROUND TEMPS
THROUGH THE WEEKEND...COUPLED WITH WINDS SUNDAY/SUNDAY NIGHT.

08Z MSAS ANALYSIS SHOWS THAT NEXT SURFACE TROF IS PUSHING EAST
ACROSS THE STATE. WINDS BEHIND THIS FEATURE ARE BACKING TO THE
SW-W...WHILE MORE SOUTHERLY WINDS ARE FOUND AHEAD OF THIS FEATURE.
WEAK 500HPA/700HPS SYSTEM DIVING THROUGH IS BRINGING ABUNDANT
MID/HIGH LEVEL CLOUDINESS...BUT NOT MUCH MORE THAN THAT. CURRENT
RADAR RETURNS ACROSS FAR WRN CWA AND ACROSS SERN ND SEEM TO BE
TAPPING MID-CLOUD AND/OR VIRGA...WITH LITTLE IN THE WAY EXPECTED
TO REACH THE GROUND.

THE CONCERN FOR TODAY IS FORECASTED HI TEMPS. FAIRLY EXTENSIVE
CLOUD SHIELD ADVANCING SOUTHEAST INTO STATE...AND CONDENSATION
PRESSURE DEF'S THROUGH 500MB SUGGEST THAT IT MAY REMAIN THROUGH
MOST OF THE DAY. WORRIED ABOUT HOW MUCH THE CLOUDS WILL OFFSET THE
WAA PATTERN. HAVE OPTED TO LOWER TEMPS A DEGREE OR SO AND BRING
THEM MORE INLINE WITH THE TEMPS THAT WERE SEEN ON FRIDAY.

ATTENTION THEN TURNS TOWARD THE WINDS SUNDAY/SUNDAY NIGHT AHEAD OF
NEXT STRONGER IMPULSE THAT DIVES SE IN THE 500HPA/700HPA FLOW.
BOTH THE GFS AND NAM INDICATE THAT STRONGEST 6HRLY PRESSURE RISE
BUBBLE WILL MOVE THROUGH ERN NORTH DAKOTA...JUST CLIPPING THE FAR
NERN CORNER. FCST SOUNDINGS ACROSS THE EAST SHOW THAT STRONG
INVERSION WILL HOLD THROUGH MOST OF SUNDAY...SO THAT ALTHOUGH
BREEZY CONDS ARE EXPECTED...NOT SURE STRONGEST WINDS WILL BE ABLE
TO MIX DOWN. BY 00Z MONDAY...COLD FRONT HAS PUSHED THROUGH WITH
STRONG CAA SEEN ALL OF THE CWA. MID/LOW LEVEL INVERSION BREAKS BY
THIS TIME...BUT 925HPA-850HPA WINDS ALSO BEGIN A SLOW DECREASE IN
SPEED. LOADED THE NAM12 SFC WINDS FOR THE SUNDAY/SUNDAY NIGHT TIME
PERIOD...AND NUDGED UP WINDS ALONG THE BUFFALO RIDGE SUNDAY
EVENING/NIGHT TO ACCOUNT FOR LOCAL EFFECTS. THANKFULLY...THERE
SHOULD BE A FEW FREEZE/THAW CYCLES IN WHICH TO SETTLE/CRUST THE
SNOW IN THE HIGHER ELEVATIONS TO KEEP BLOWING/DRIFTING SNOW TO A
MINIMUM.

GIVEN THE STRENGTH OF THE CAA THAT MOVES THROUGH SUNDAY NIGHT INTO
MONDAY...HAVE OPTED TO LOWER TEMPS ALMOST A CATEGORY SUNDAY NIGHT
INTO MONDAY. TEMPS SHOULD STILL CLIMB ABOVE FREEZING...BUT UNTIL
WAA RETURNS BACK TO THE REGION BY 00Z TUESDAY...CAA SHOULD OFFSET
MID-FEBRUARY SUNSHINE.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MILD TEMPERATURES WILL CONTINUE THROUGH MOST OF THE EXTENDED
PERIOD...ALONG WITH DRY CONDITIONS. MELTING WILL CONTINUE WITH
HIGHS WELL INTO THE 30S AND 40S...EVEN 50S FOR THE SOUTHWEST CWA.
ZONAL FLOW PATTERN TURNS MORE SOUTHWESTERLY BY THE END OF THE
WEEK. MODELS STILL SHOWING A FAIRLY DECENT LOW PRESSURE SYSTEM
SLIDING EAST ACROSS THE NORTHERN PLAINS ON FRIDAY...WITH A SHOT OF
COLD AIR BEHIND IT. POPS ARE ALREADY IN THE FORECAST TO COVER THIS
AND WILL WATCH TRENDS WITH THIS SYSTEM. REGARDLESS OF THE TRACK
WITH THIS LOW...IT APPEARS LIKELY AT LEAST COLDER AIR WILL WORK
BACK INTO THE REGION BY NEXT WEEKEND.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS EXPECTED TODAY...TONIGHT AND THRU SUNDAY. MID/HIGH
LEVEL CLOUDS WILL STREAM ACROSS THE REGION TODAY WITH CIGS MAINLY
ABOVE 7000 FT. STRONG WESTERLY SFC WINDS WILL DEVELOP SUNDAY
AFTERNOON...SUSTAINED AROUND 25 KNOTS OR GREATER...WITH GUSTS TO
35 OR 40 KNOTS. VERY STRONG WINDS EXPECTED JUST OFF SFC AS
WELL...WITH SPEEDS APPROACHING 60+ KNOTS 1000-2000 FT OFF SFC.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...HINTZ
LONG TERM...TMT
AVIATION...TMT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Feb 12, 3:18 AM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
318 AM CST SAT FEB 12 2011

MNZ039-046-SDZ003>006-009>011-015>020-022-023-033>037-045-048-051-
130930-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-
EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
318 AM CST SAT FEB 12 2011 /218 AM MST SAT FEB 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS ARE EXPECTED TO INCREASE WITH THE PASSAGE OF AN UPPER LEVEL
DISTURBANCE SUNDAY AFTERNOON AND SUNDAY NIGHT. NORTHWEST WINDS
GUSTING TO 45 MPH ARE POSSIBLE BY SUNDAY EVENING. THE STRONG WINDS
WILL REMAIN IN PLACE THROUGH MONDAY MORNING BEFORE SLOWLY
DECREASING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ007-008-021-130930-
MARSHALL-ROBERTS-GRANT-
318 AM CST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOOK FOR NORTHWEST WINDS TO INCREASE TO 20 TO 30 MPH DURING THE
AFTERNOON AND EVENING SUNDAY. WIND GUSTS TO NEAR 50 MPH ARE NOT
OUT OF THE QUESTION. WINDS WILL BEGIN TO DECREASE MONDAY MORNING.
ALTHOUGH ITS EXPECTED THAT DUE TO THE FREEZING/THAWING CYCLES
EXPERIENCED FRIDAY AND SATURDAY THE SNOW WILL HAVE SETTLED AND
CRUSTED OVER...THERE MAY BE SOME AREAS OF BLOWING AND DRIFTING
SNOW...ESPECIALLY IN THE FAVORED AREAS ALONG I-29 BETWEEN SUMMIT
AND SISSETON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

HINTZ

Nearby

High Wind Watches in South Dakota, 2011High Wind Watches in Minnesota, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.